| Model Number |
1976-14-140 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Difficult to Open or Remove Packaging Material (2922)
| Health Effect - Clinical Codes |
Not Applicable (3189); No Code Available (3191)
| Date of Event |
06/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Product details: reclaim stem 14mm x 140mm straight stem.1976-14-140 lot h64477 date: 17/6/2019.Issue: femoral canal prepared as per surgical technique.Above femoral stem implanted as per surgical technique.When surgeon went to remove taper protector sleeve it would not disengage.Proximal aspect of sleeve eventually broke leaving distal part in situ.Stem then had to be removed and another implant opened and implanted in its place.Case length was extended by approx 15 minutes.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned.The report has been confirmed using customer provided photographs.The root cause is attributed to design.Corrective action was established via the depuy corrective and preventive action system.Additional corrective action is not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) used to capture the insufficient information and surgery prolonged.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.